a silly question about drugs used in addition therapy

Richard Norman rsnorman at mediaone.net
Wed Dec 13 22:08:31 EST 2000


"Shamim Khaliq" <shamim at khaliq.intensive.co.uk> wrote in message
news:3a379ad5_4 at news.intensive.net...
> Re: this new drug, Zyban, to help people stop smoking. It elevates
dopamine
> levels in the mesolimbic system and has noradrenergic effects in the locus
> coeruleus. It reduces craving. I'm an extravert/impulsive, meaning
increased
> sensitivity to reward and novelty possibly due to increased dopaminergic
> activity in the ventral tegmental projection system. It also makes me more
> susceptible to addiction, presumably also due to increased sensitivity to
> reward. (See http://www.cogsci.soton.ac.uk/bbs/Archive/bbs.depue.html)
> Wouldn't a drug that reduces the motivational properties of stimulants
also
> affect my personality?
>
Doesn't smoking already affect your personality?  It does seem odd that
someone who can accept the known enormous side effects of nicotine
and tars should be worried about some potential side effects of a drug
to help them stop smoking!








More information about the Neur-sci mailing list